Alert archive / Wisconsin / Heat Advisories in 2012
Heat Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this heat advisory at Jul 22, 2012, 9:35 PM CDT for 20 counties in Wisconsin. It took effect at Jul 23, 2012, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2012, 9:35 PM CDT (02:35 UTC)
- In effect from
- Jul 23, 2012, 10:00 AM CDT
- Expired
- Jul 23, 2012, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS73 KMKX 230235 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 935 PM CDT SUN JUL 22 2012 ...A HOT DAY EXPECTED ON MONDAY... .SOUTHWEST WINDS AHEAD OF AN APPROACHING COOL FRONT WILL PULL HOT AIR INTO SOUTHERN WISCONSIN ON MONDAY. TEMPERATURES WILL CLIMB TO THE UPPER 90S TO LOWER 100S IN THE AFTERNOON RESULTING IN HEAT INDEX READINGS IN THE 100 TO 105 DEGREE RANGE. THE HOT CONDITIONS WILL LINGER INTO MONDAY EVENING. WIZ062>072-231045- /O.NEW.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 935 PM CDT SUN JUL 22 2012 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. * TIMING...HEAT INDEX READINGS PEAKING BETWEEN 100 AND 105 MONDAY AFTERNOON. * TEMPERATURE...CLIMBING INTO THE UPPER 90S TO LOW 100S EARLY MONDAY AFTERNOON. * IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MBK
4 follow-up statements
177 WWUS73 KMKX 230813 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 AM CDT MON JUL 23 2012 ...HOT TEMPERATURES EXPECTED TODAY... .SOUTHWEST WINDS AHEAD OF AN APPROACHING COOL FRONT WILL PULL HOT AIR INTO SOUTHERN WISCONSIN TODAY. TEMPERATURES WILL CLIMB TO THE UPPER 90S TO LOWER 100S THIS AFTERNOON RESULTING IN HEAT INDEX READINGS IN THE 100 TO 104 DEGREE RANGE. THE HOT CONDITIONS WILL LINGER INTO THIS EVENING. WIZ051-052-058>060-231615- /O.EXA.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON 313 AM CDT MON JUL 23 2012 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...HEAT INDEX READINGS PEAKING BETWEEN 100 AND 104 THIS AFTERNOON. * TEMPERATURE...CLIMBING INTO THE UPPER 90S TO AROUND 100 EARLY THIS AFTERNOON. * IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ WIZ062>072-231615- /O.CON.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 313 AM CDT MON JUL 23 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...HEAT INDEX READINGS PEAKING BETWEEN 99 AND 102 THIS AFTERNOON. * TEMPERATURE...CLIMBING INTO THE MID TO UPPER 90S THIS AFTERNOON. * IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
905 WWUS73 KMKX 231429 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CDT MON JUL 23 2012 ...HOT TEMPERATURES EXPECTED TODAY... .SOUTHWEST WINDS AHEAD OF AN APPROACHING COOL FRONT WILL PULL HOT AIR INTO SOUTHERN WISCONSIN TODAY. TEMPERATURES WILL CLIMB TO THE UPPER 90S TO LOWER 100S THIS AFTERNOON RESULTING IN HEAT INDEX READINGS IN THE 100 TO 104 DEGREE RANGE. THE HOT CONDITIONS WILL LINGER INTO THIS EVENING. WIZ046-047-056-057-232230- /O.EXA.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS 929 AM CDT MON JUL 23 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...HEAT INDEX READINGS PEAKING BETWEEN 99 AND 102 THIS AFTERNOON. * TEMPERATURE...CLIMBING INTO THE MID TO UPPER 90S THIS AFTERNOON. * IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ WIZ051-052-058>060-062>072-232230- /O.CON.KMKX.HT.Y.0004.120723T1500Z-120724T0100Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE- JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE- KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 929 AM CDT MON JUL 23 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...HEAT INDEX READINGS PEAKING BETWEEN 100 AND 104 THIS AFTERNOON. * TEMPERATURE...CLIMBING INTO THE UPPER 90S TO AROUND 100 EARLY THIS AFTERNOON. * IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ COLLAR
174 WWUS73 KMKX 232030 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT MON JUL 23 2012 ...HOT TEMPERATURES EXPECTED INTO THIS EVENING... .SOUTHWEST WINDS AHEAD OF AN APPROACHING COOL FRONT WILL MAINTAIN HOT TEMPERATURES INTO THE EVENING HOURS. TEMPERATURES WILL BE IN THE UPPER 90S TO LOWER 100S THIS AFTERNOON RESULTING IN HEAT INDEX READINGS IN THE 100 TO 104 DEGREE RANGE. THE HOT CONDITIONS WILL LINGER INTO THIS EVENING. WIZ046-047-051-052-056>060-062>072-240100- /O.CON.KMKX.HT.Y.0004.000000T0000Z-120724T0100Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 330 PM CDT MON JUL 23 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...HEAT INDEX READINGS PEAKING BETWEEN 100 AND 104 THIS AFTERNOON. * TEMPERATURE...UPPER 90S TO AROUND 100 THROUGH LATE AFTERNOON. * IMPACTS...HEAT STRESS MAY AFFECT HIGH-RISK PEOPLE WITH HEALTH PROBLEMS...THE YOUNG...AND THE ELDERLY. THIS IS ESPECIALLY TRUE FOR PEOPLE WHO ARE SOCIALLY ISOLATED WITH NO ACCESS TO AIR- CONDITIONING OR TRANSPORTATION TO AIR-CONDITIONED BUILDINGS OR COOLING CENTERS. PETS AND FARM ANIMALS ARE ALSO AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ COLLAR
004 WWUS73 KMKX 240059 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 759 PM CDT MON JUL 23 2012 WIZ046-047-051-052-056>060-062>072-240200- /O.EXP.KMKX.HT.Y.0004.000000T0000Z-120724T0100Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 759 PM CDT MON JUL 23 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. HEAT INDEX VALUES HAVE FALLEN INTO THE 90S THIS EVENING WITH TEMPERATURES EXPECTED TO FALL INTO THE LOWER 70S FOR TUESDAY MORNING. A WEAK COLD FRONT WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS LATE TONIGHT AND TUESDAY ALONG WITH COOLER TEMPERATURES. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this heat advisory went out at Jul 22, 3:08 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jul 22, 3:08 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CDT SUN JUL 22 2012 .SHORT TERM... .TONIGHT AND MONDAY...FORECAST CONFIDENCE IS MEDIUM. WIDELY SCATTERED SHOWERS HAVE BEEN MOVING INTO AREAS WEST OF MADISON ALL DAY...AND HAVE DIMINISHED WITH DRY AIR IN LOW LEVELS OF THE ATMOSPHERE. THESE SHOWERS DRIVEN BY LOW LEVEL JET NOSE/WARM AIR ADVECTION AND PASSING VORTICITY MAXIMUM. ANOTHER VORTICITY MAXIMUM IN SOUTHWEST MINNESOTA SHOULD SHIFT EAST ACROSS THE AREA THROUGH THIS EVENING. IN ADDITION...LOW LEVEL JET NOSE SHIFTS EAST ACROSS THE AREA THIS EVENING...WITH FOCUSED WARM AIR ADVECTION. AREA FORECAST SOUNDINGS FROM NAM SHOWING ELEVATED CAPES ONLY UP TO 500 J/KG...WITH GOOD DEEP LAYER SHEAR. MEAN LAYER CAPE MUCH HIGHER ON RAP ANALYSIS...BUT DEWPOINTS SEEM OVERDONE BY SEVERAL DEGREES. LEVEL OF FREE CONVECTION NEAR 700MB AS WELL...WITH A BIT OF A CAP TO WORK THROUGH. INVERTED V TYPE STRUCTURE TO SOUNDINGS DO INDICATE DOWNBURST WIND POTENTIAL IF ANY DECENT CELLS DEVELOP. MESOSCALE MODELS DIFFER A FAIR AMOUNT WITH TRENDS THROUGH THE NIGHT. GIVEN SOME UNCERTAINTY WITH EXACT EVOLUTION OF POSSIBLE CONVECTION...WITH GO WITH CHANCE POPS FOR THUNDER THROUGH THE EVENING...LINGERING IN THE SOUTHEAST AFTER 06Z MONDAY. OTHERWISE...MID LEVEL CLOUDS SHOULD LINGER...WITH MILD LOWS IN THE 70S ACROSS MOST OF THE AREA. WEST SOUTHWEST WINDS AHEAD OF COLD FRONT PULL HOT AIRMASS INTO THE AREA. 925MB TEMPERATURES FROM NAM SUGGEST HIGHS OF AROUND 100 OR A BIT HIGHER...BUT SHOULD HAVE AT LEAST SOME MID LEVEL CLOUDS IN THE AREA WITH PASSING VORTICITY MAXIMUM. WITH UNCERTAINTY WITH AMOUNT OF CLOUDS IN THE AREA...OPTED TO GO MID TO UPPER 90S FOR HIGHS...WHICH KEEPS HEAT INDEX VALUES JUST UNDER 100. THUS...WILL HOLD OFF ON A HEAT ADVISORY FOR NOW. ALSO...WEAK COLD FRONT DROPPING SOUTHEAST INTO THE AREA DURING THE AFTERNOON MAY HELP GENERATE SHOWERS AND A FEW STORMS. SOMEWHAT BETTER MEAN LAYER CAPES WITH GOOD DEEP LAYER SHEAR EXPECTED...BUT WILL HAVE TO AGAIN REACH NEAR 700MB LEVEL OF FREE CONVECTION. SLIGHT CHANCES FOR THUNDER SEEM REASONABLE FOR NOW. .MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. THE NEAR 100 KNOT JET MAX NEAR LAKE SUPERIOR MONDAY EVENING WILL WEAKEN A BIT AS IT REACHES LAKE HURON EARLY TUESDAY MORNING...WITH WISCONSIN IN A NORTHWEST MID/UPPER FLOW. THERE IS SOME 250 MB UPPER DIVERGENCE MONDAY NIGHT ACROSS SOUTHERN WISCONSIN...WITH SOME CONVECTIVE FEEDBACK ON THE NAM GIVING SEVERAL BULLS EYES OF MORE MODERATE DIVERGENCE. THE SURFACE BOUNDARY IS PUSHED SOUTH ACROSS EASTERN IOWA AND FAR NORTHERN ILLINOIS TUESDAY NIGHT...THEN ACROSS CENTRAL ILLINOIS TO SOUTHERN INDIANA LATE MONDAY EVENING. THE 925/850 MB THERMAL RIDGE IS PUSHED TO THE SOUTH OF WISCONSIN ROUGHLY PARALLELING THE SURFACE BOUNDARY. THE 700 MB RELATIVE HUMIDITY IS FAIRLY HIGH MONDAY NIGHT WITH MODERATE 700 MB UPWARD MOTION AROUND 11 MICROBARS/SEC ALONG AND JUST NORTH OF THE BOUNDARY...WHILE THE 700 MB MOISTURE CONVERGENCE IS HIGHEST ACROSS SOUTHERN WISCONSIN. THE FORECAST SOUNDINGS ARE FAIRLY MOIST WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES ACROSS MUCH OF THE FORECAST AREA. SOME ELEVATED CAPE OF AROUND 1000 J/KG ALSO EXISTS DURING THE EVENING...BUT THIS IS IF LIFTED FROM JUST ABOVE THE DEVELOPING NOCTURNAL INVERSION. GIVEN ALL THIS WILL CONTINUE THE CHANCE OF THUNDERSTORMS. .TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. THE MID/UPPER FLOW BECOMES MORE WEST WEDNESDAY AS THE SOUTHWEST CANADIAN MID/UPPER LOW MOVES INTO SOUTHERN SASKATCHEWAN...THEN TOWARDS LAKE WINNIPEG. THERE IS MODERATE UPPER DIVERGENCE ACROSS MUCH OF THE FORECAST AREA TUESDAY NIGHT...THEN EXITING TO THE EAST BY NOON WEDNESDAY. MODERATE 700 MB MOISTURE CONVERGENCE OF UP TO 20 G/KG/12 HOUR EXTENDS ACROSS THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY. THE 850 MB FLOW BECOMES SOUTHWEST MAINLY JUST TO OUR SOUTH WITH AROUND 10 G/KG/12 HOUR VALUES OF 850 MB MOISTURE CONVERGENCE. 800 AND 700 MB LI'S ARE AROUND -3 TUESDAY NIGHT AND WEDNESDAY WITH ELEVATED CAPE AROUND 800 J/KG LIFTED FROM THE MOISTURE LAYER AT 8 THSD FT. PRECIPITABLE VALUES REMAIN AROUND 2 INCHES OVER MUCH OF THIS TIME FRAME...WITH MOST MODELS INDICATING PRECIPITATION WITH MODERATE AMOUNTS AROUND 0.50 INCH. THE NORTHERN PORTION OF THE 850 MB THERMAL RIDGE DOES PUSH INTO EASTERN IOWA AND NORTHERN ILLINOIS WITH THE SOUTHWEST PORTIONS OF THE FORECAST AREA ON THE NOSE OF THE THERMAL RIDGE WITH TEMPERATURES NEAR 24 CELSIUS. THE 12Z NAM AND 06Z DGEX KEEPS THE SURFACE FRONT ACROSS IOWA AND NORTHERN ILLINOIS. HOWEVER THE 12Z GFS AND 00Z ECMWF DOES PUSH A WARM FRONT INTO SOUTHWEST PORTIONS OF THE FORECAST AREA FROM NEAR MADISON TO JANESVILLE. THICKNESS VALUES ARE NEAR 582 DECAMETERS ON MOST OF THE MODELS NEAR THE ILLINOIS BORDER. FAIRLY DECENT PRECIPITATION CHANCES DURING THIS TIME FRAME. THE LOCAL CWASP SEVERE WEATHER INDEX HAS VALUES NEAR 60 PERCENT ON THE GFS WEDNESDAY AFTERNOON WHILE THE NAM HAS IT CLOSER TO THE LOW OVER NORTHERN MINNESOTA...WHICH SEEMS TO BE MORE REASONABLE. .LONG TERM... .WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. BY THURSDAY THE UPPER LOW/TROUGH AXIS REACHES FAR NORTHERN MINNESOTA. THE SURFACE LOW PATTERN HAS A DOUBLE LOW STRUCTURE WITH ONE LOW NEAR THE BOUNDARY AND ANOTHER CLOSER TO THE MID LEVEL TROUGH. FAIRLY DECENT PRECIPITATION CHANCES CONTINUE WEDNESDAY NIGHT INTO THURSDAY. .FRIDAY AND SATURDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. THE ECMWF AND GFS TAKES THE UPPER TROUGH ACROSS THE GREAT LAKES FRIDAY AND OFF TO THE NORTHEAST U.S. AND SOUTHEAST CANADA SATURDAY. BOTH THE GFS AND ECMWF BRINGS SOME INSTABILITY SHOWERS FRIDAY BEFORE HIGH PRESSURE EXTENDS ACROSS THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES SATURDAY. .SUNDAY...FORECAST CONFIDENCE MEDIUM. A MORE ZONAL FLOW RETURNS ACROSS THE NORTHERN U.S. ON SUNDAY. THE 12Z GFS AND 06Z DGEX ARE DRY...BUT THE 00Z/12Z ECMWF HAS SOME PRECIPITATION IN THE RETURN WARM AIR ADVECTION REGION GETTING INTO PORTIONS OF SOUTHERN WISCONSIN. WILL LEAN TOWARDS A CONSENSUS FORECAST. && .AVIATION/00Z TAFS/... VFR CONDITIONS EXPECTED THROUGH MONDAY ACROSS TAF SITES. BROKEN MIDDLE TO HIGH CLOUDS SHOULD CONTINUE TO SPREAD ACROSS TAF SITES LATE THIS AFTERNOON...AND LINGER TONIGHT. ANY SHOWERS AND THUNDERSTORMS THAT TRY TO FORM AND MOVE THROUGH SOUTHERN WISCONSIN DURING THIS TIME WILL HAVE TO BATTLE DRIER LOW LEVEL AIRMASS OVER THE AREA. THERE SHOULD STILL BE ENOUGH LIFT WITH LOW LEVEL JET STREAM TO BRING CHANCES FOR SHOWERS AND THUNDERSTORMS AROUND TAF SITES. CONFIDENCE IS LOW IN EXACT TIMING...SO USED VICINITY WORDING IN TAFS FOR NOW. POSSIBILITY FOR LOW LEVEL WIND SHEAR BETWEEN 04Z AND 09Z WITH 40 KNOT PLUS WINDS AT 2000 FEET ABOVE GROUND LEVEL. CONFIDENCE LOW IN THE MAGNITUDE OF THESE WINDS...SO LEFT MENTION OUT OF TAFS FOR NOW. LIGHT TO MODERATE SOUTH SOUTHWEST WINDS BY 00Z MONDAY SHOULD BECOME SOUTHWEST LATER TONIGHT...AND WESTERLY ON MONDAY. HOT AIRMASS MONDAY EXPECTED. COLD FRONT PASSING SOUTHEAST THROUGH THE AREA DURING THE AFTERNOON WILL BRING SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS...BUT LEFT MENTION OUT OF TAFS FOR NOW DUE TO LOW CONFIDENCE IN TIMING AND COVERAGE. SCATTERED TO BROKEN MID LEVEL CLOUDS SHOULD CONTINUE INTO MONDAY AS WELL. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/MONDAY AND AVIATION/MARINE...WOOD MONDAY NIGHT THROUGH SUNDAY...HENTZ
Hazardous weather outlook, Jul 22, 3:27 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CDT SUN JUL 22 2012 WIZ046-047-051-052-056>060-062>072-232030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 327 PM CDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AHEAD OF A SURGE OF MUCH WARMER AIR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY MOST HEAT INDEX VALUES SHOULD BE IN THE UPPER 90S MONDAY...ALTHOUGH A FEW LOCATIONS COULD BRIEFLY REACH 100. THESE VALUES WILL APPROACH HEAT ADVISORY CRITERIA. HEAT INDEX VALUES COULD REACH THE MID 90S AGAIN WEDNESDAY...ESPECIALLY SOUTH OF A DELLS TO MILWAUKEE LINE. THERE WILL BE SOME THUNDERSTORMS FROM TIME TO TIME MONDAY NIGHT THROUGH FRIDAY AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA...ALONG WITH A SOMEWHAT FAST UPPER LEVEL ATMOSPHERIC FLOW ACROSS THE NORTHERN UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT THIS WEEK. LMZ643>646-232030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 PM CDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE WILL BE SOME THUNDERSTORMS FROM TIME TO TIME MONDAY NIGHT THROUGH FRIDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Heat Advisories in Wisconsin, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.